Log in
Breast Cancer Haven
2,433 members1,324 posts

Tamoxifen side effects

I have just started Tamoxifen after being on various other treatments. I have been on it just under a week. Does anyone else have a sore mouth and cracked lips? Also I have had 2 night's not sleeping at all. These side effects do not seem to be on the list they gave me. I am seeing the breast care nurse this week so I will mention my problems and see what she says but would be interested if anyone else had had these problems. It feels a bit like being on chemo again!!

12 Replies
oldestnewest

I took tamoxifen for five years and it definitely affected my sleep alongside hot flushes. These were the main symptoms. Stick with it if you can the symptoms I found come and go. I am now 7 years since diagnosis and now taking letriozole

Reply

Thanks for your reply. I will definitely stick with it. I was worried about hot flushes but so far no signs. I started on letrozole so I am the other way round to you xx

Reply

I found avoiding coffee after mid Morning helped

Reply

Thanks but I have decaf coffee all the time so I don't think it is that. I'm hoping the not sleeping was a minor hiccup x

1 like
Reply

I have been on tamoxifen since 2013 what I'd do for a full nights sleep

Reply

Im new to taking Tamoxifen but have only had the night time flushes and sleeplessnes which is a pest as i have ME so need my sleep. Hope you get settled soon.

Reply

Thanks for your reply. I hope your hot flushes and sleeplessness settle down soon. Xx

1 like
Reply

Hi i am just on it a month now felt sick at the start but nurse recommended taking it at night which definately helps,i also had the flushes but also improving as i am getting used of it .So hopefully your effects will lessen ,do mention it to your nurse.

Reply

I suffered from sleepless nights but switched from taking tamoxifen in evening to mornings and this helped.

It is difficult to know what is caused by tamoxifen and what is caused by the other meds eg herceptin. I suffered from very painful feet but now have meds to that which has helped no end.

Good luck and hope your sleepless nights ease off x

Reply

Thanks mags4 and Maz 1965. I am taking it at night as I had seen previous reports about the hot flushes being reduced. Maybe I should try changing to mornings as I don't seem to have had any hot flushes as yet. I think it will be trial and error for a while until my body gets used to it. Maz - can I ask what meds you take for your painful feet? xx

Reply

i am on LETROZOLE been on since i had my lump removed and i am feeling ok ,its stopped my hot flushes ,an

d being tired as i was always falling asleep as soon as i got up i was asleep in chair ,so the tablets must be doing something for me

Reply

I have been on tamoxifen for just under 3 months ..for now i dont know what is a symptom of taking it or not, i was never a great sleeper beforehand, and have had irregular and 'bad' periods all my life...so no change there...business as usual 😣

Reply

You may also like...